Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 11, 2013, 3:18 PM EDT. It took effect at Sep 12, 2013, 11:00 AM EDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2013, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 12, 2013, 11:00 AM EDT
- Expired
- Sep 14, 2013, 6:00 AM EDT
- In force
- 43 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS43 KIWX 111918 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 PM EDT WED SEP 11 2013 INZ003-MIZ077-120430- /O.NEW.KIWX.BH.S.0012.130912T1800Z-130914T1000Z/ LA PORTE-BERRIEN- 318 PM EDT WED SEP 11 2013 /218 PM CDT WED SEP 11 2013/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND A COLD FRONT THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 6 FEET INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
10 follow-up statements
350 WHUS43 KIWX 120251 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 PM EDT WED SEP 11 2013 INZ003-MIZ077-121100- /O.EXT.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/ LA PORTE-BERRIEN- 1051 PM EDT WED SEP 11 2013 /951 PM CDT WED SEP 11 2013/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND A COLD FRONT THURSDAY MORNING AND CONTINUE THROUGH FRIDAY. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 7 FEET...GREATLY INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
869 WHUS43 KIWX 120809 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EDT THU SEP 12 2013 INZ003-MIZ077-121615- /O.CON.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/ LA PORTE-BERRIEN- 409 AM EDT THU SEP 12 2013 /309 AM CDT THU SEP 12 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL VEER NORTHERLY AND INCREASE TO 15 TO 25 MPH TODAY AND CONTINUE THROUGH FRIDAY. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 7 FEET...GREATLY INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
307 WHUS43 KIWX 121405 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EDT THU SEP 12 2013 INZ003-MIZ077-122200- /O.CON.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/ LA PORTE-BERRIEN- 1005 AM EDT THU SEP 12 2013 /905 AM CDT THU SEP 12 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL VEER NORTHERLY AND INCREASE TO 15 TO 25 MPH TODAY AND CONTINUE THROUGH FRIDAY. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 4 AND 7 FEET...GREATLY INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
548 WHUS43 KIWX 121850 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EDT THU SEP 12 2013 INZ003-MIZ077-130430- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 250 PM EDT THU SEP 12 2013 /150 PM CDT THU SEP 12 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 25 MPH THROUGH FRIDAY. WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
989 WHUS43 KIWX 130254 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 PM EDT THU SEP 12 2013 INZ003-MIZ077-131100- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 1054 PM EDT THU SEP 12 2013 /954 PM CDT THU SEP 12 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 25 MPH THROUGH FRIDAY. WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
074 WHUS43 KIWX 130842 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT FRI SEP 13 2013 INZ003-MIZ077-131645- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 442 AM EDT FRI SEP 13 2013 /342 AM CDT FRI SEP 13 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 30 MPH TODAY. WAVES OF 5 AND 8 FEET WILL GREATLY INCREASE THE RISK FOR DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL REMAIN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
744 WHUS43 KIWX 131457 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT FRI SEP 13 2013 INZ003-MIZ077-132300- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 1057 AM EDT FRI SEP 13 2013 /957 AM CDT FRI SEP 13 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 30 MPH TODAY. WAVES OF 5 AND 8 FEET WILL GREATLY INCREASE THE RISK FOR DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL REMAIN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
857 WHUS43 KIWX 131932 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EDT FRI SEP 13 2013 INZ003-MIZ077-140345- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 332 PM EDT FRI SEP 13 2013 /232 PM CDT FRI SEP 13 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 20 MPH INTO EARLY THIS EVENING...QUICKLY DECREASING TO UNDER 10 MPH BY MIDNIGHT. WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK FOR DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL REMAIN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
026 WHUS43 KIWX 140347 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1147 PM EDT FRI SEP 13 2013 INZ003-MIZ077-141000- /O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 1147 PM EDT FRI SEP 13 2013 /1047 PM CDT FRI SEP 13 2013/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ SATURDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW/POTENTIAL IMPACTS...EAST WINDS 5 TO 10 MPH WILL BECOME SOUTHEAST OVERNIGHT. WAVES OF 3 AND 5 FEET WILL KEEP A HIGH RISK FOR DANGEROUS SWIMMING CONDITIONS INCLUDING DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
634 WHUS43 KIWX 141005 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 605 AM EDT SAT SEP 14 2013 INZ003-MIZ077-141115- /O.EXP.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/ LA PORTE-BERRIEN- 605 AM EDT SAT SEP 14 2013 /505 AM CDT SAT SEP 14 2013/ ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVE HEIGHTS HAVE GREATLY DIMINISHED AND REDUCED THE RISK FOR STRONG RIP CURRENTS ON LAKE MICHIGAN BEACHES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 2:07 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 11, 2:07 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 207 PM EDT WED SEP 11 2013 .SYNOPSIS... ISSUED AT 1150 AM EDT TUE SEP 10 2013 A COLD FRONT WILL SAG SLOWLY SOUTHWARD THROUGH THE SOUTHERN GREAT LAKES LATER TODAY. SOUTH OF THE FRONT TEMPERATURES WILL CLIMB INTO THE LOWER TO POSSIBLY MIDDLE 90S...WITH 70S AND 80S BEHIND THE FRONT. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO TONIGHT. BEHIND THE FRONT...SIGNIFICANTLY COOLER AIR WILL SPREAD THROUGH THE REGION. HIGHS ON THURSDAY WILL BE ON THE ORDER OF 15 TO 20 DEGREES COOLER THAN TODAY. && .UPDATE... ISSUED AT 1150 AM EDT WED SEP 11 2013 ZONES UPDATED TO REMOVE EARLY MORNING WORDING...OTHERWISE NO CHANGES FOR THE TIME BEING. TEMPERATURES WERE REBOUNDING NICELY ACROSS MANY AREAS THIS MORNING WITH MOST LOCATIONS INTO THE LOW TO MID 80S WITH DEWPTS UPR 60S TO AROUND 60. OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS MOVED SE INTO NW PARTS OF THE FORECAST AREA WITH AN INCREASINGLY AGITATED CU FIELD AREA FROM SOUTH BEND SOUTHWEST TO VALPARAISO. HI RES NAM SUGGESTS THIS FEATURE WILL BECOME THE FOCUS FOR WIDELY SCT TO MAYBE SCT CONVECTION ACROSS THE SE HALF OR SO OF THE AREA. A FEW CELLS HAVE BEEN ATTEMPTING TO TAKE SHAPE BUT ARE STRUGGLING WITH POOR LAPSE RATES AND NO SHEAR TO ALLOW FOR FURTHER ORGANIZATION. BEST INSTABILITY/CONVECTIVE POTENTIAL WILL LIE WELL SE OF THE AREA WHERE RECENT SWOMCD WAS FOCUSED. AS TEMPS WARM THIS AFTERNOON...BOUNDARY WILL LIKELY LIGHT UP BETTER WITH CURRENT GRIDS HANDLING BEST CHC AREAS FOR NOW. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE WITH THE ACTUAL COLD FRONT BUT WILL FOCUS ON THAT WITH AFTERNOON PACKAGE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 446 AM EDT WED SEP 11 2013 INTENSE SHORTWAVE ENERGY DIVING SSEWD THROUGH SASK AS WESTERN STATES REX BLOCK REACHES PINNACLE TO ASSERT SHARPENING OF UPPER GREAT LAKES THROUGH F36. AMPLE SURFACE INSOLATION TODAY WITH NEARLY AS WARM 1000-850MB THERMAL PROFILES AND LARGE EXTENT OF UPSTREAM MID/UPR 90S SUGGEST MAX TEMPS SIMILAR TO YDAY...PERHAPS A COUPLE DEGREES COOLER BASED ON DIURNAL CURVES LOWER START POINT. MID/LATE AFTERNOON DESTABILIZATION SUPPORTS MLCAPE IN 2000-3000 J/KG RANGE ACROSS MUCH OF CWA...SAVE FOR POSSIBLE LAKE SHADOW AS LOW LEVEL BACKGROUND FLOW CONTS TO VEER TODAY. OPPORTUNITY ALONG LAKE BREEZE INTERFACE FOR CONVECTION INITIATION. FURTHERMORE...NAM/SREF/RAP13/WRF DEPICTING SWWD EXTENSION OF MAXIMIZED CONVERGENCE ZONE WITHIN LOWEST 100 MB/500M WITHIN PREFRONTAL TROFFING THROUGH FAR SRN ONTARIO INTO SERN LWR MI INTO HEART OF CWA BTWN 21-24 UTC TDY. MIDLEVEL WESTERLIES A BIT LAGGED THOUGH GRADUALLY RAMP/SINK SOUTHWARD THIS EVENING INTO TONIGHT WITH 55-60 KT CORE ACROSS NORTHERN LOWER MICHIGAN AT 06 UTC THU AS SECONDARY MAXIMA DIGS EWD THROUGH ERN SD/NWRN IA. LACK OF STRONGLY BACKED NEAR SURFACE FLOW LIMITS DEEP LAYER SHEAR TO ABOUT 30 KTS NORTH/20 KTS SOUTH. EXACT MESOSCALE EVOLUTION A BIT MUDDLED GIVEN LESS THAN FAVORABLE MELD OF SIGNALS...AND ASSERT NO HIGHER THAN MID RANGE CHANCE POPS NECESSARY ATTM. PWAT RIBBON NEAR 2 INCHES INADVOF PRIMARY FRONTAL ZONE/WARM CLOUD DEPTH 12-14 KFT INLAND AND WESTERLY LOW LEVEL JET ESPECIALLY TONIGHT TO OFFSET MEAN FLOW FOR SLOW MESOBETA ELEMENT MOTION ALL SUGGEST HEAVY RAINFALL COULD BECOME CONCERN ESPECIALLY TONIGHT AS ANY LINEAR CONVECTIVE SEGMENTS TRAIN W-E. LACK OF DEEPLY SATURATED LAYER THOUGH OFFSETS PRECIPITATION EFFICIENCIES...AND WL ONLY MAKE MENTION OF ISOLD HEAVY RAFL CONCERN IN HWO ALONG WITH SLIGHT WIND RISK. EVENTUAL UPTICK IN CYCLOGENESIS OF MAIN SURFACE LOW AS IT MOVES EWD INTO QUEBEC AFTER 06 UTC AS 5H/12 HR FALLS OF 80-100M REINVIGORATE SURFACE FRONTAL CIRCULATION. WHILE MAINTENANCE OF CONVECTION AS FRONT SAGS SWD THROUGH CWA UNCERTAIN...AT LEAST THIS ACCELERATION LATE THU NIGHT TO IMPART A DEEPLY/VEERED POST FRONTAL SHIFT ASSERTING A TREMENDOUS AIRMASS EXCHANGE GOING INTO DY2. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 446 AM EDT WED SEP 11 2013 A FEW SHOWERS WILL BE POSSIBLE IN OUR SOUTHEAST HALF THURSDAY MORNING AS THE SURFACE COLD FRONT DOES NOT LOOK TO FULLY EXIT OUR CWA UNTIL AROUND 15Z. THE FORECAST BECOMES A BIT INTERESTING THEREAFTER. AS OFTEN HAPPENS IN THESE ABRUPT AIRMASS CHANGES...THE SURGE OF COLD AIR WILL NOT COME ALL AT ONCE BUT RATHER IN STAGES. THE FIRST ROUND OF NEGATIVE THETA-E ADVECTION WILL OCCUR THURSDAY MORNING BUT WILL BE FOLLOWED BY ANOTHER...MORE SUBSTANTIAL...PUSH OF COLD/DRY AIR THURSDAY NIGHT. THE LATEST 00Z NAM12 IS SUGGESTING THE POTENTIAL FOR SOME ADDITIONAL QPF AHEAD OF THIS SECONDARY COLD FRONT. THERE IS CERTAINLY ENOUGH EVIDENCE TO BE CONCERNED. NOSE OF CYCLONICALLY CURVED 100KT UPPER LEVEL JET WILL BE DIVING ACROSS OUR CWA BY THURSDAY AFTERNOON...CARRYING A ROBUST VORT MAX INTO THE SOUTHERN GREAT LAKES. THERE WILL ALSO BE A FAIR AMOUNT OF DIURNALLY DRIVEN INSTABILITY AS MIDLEVEL COLD POOL PASSES OVERHEAD WITH VERY STEEP LOW LEVEL LAPSE RATES. THE PROBLEM WILL BE A SEVERE LACK OF AVAILABLE MOISTURE. RH FIELDS AND FORECAST SOUNDINGS...EVEN ON THE AGGRESSIVE 00Z NAM...ARE VERY DRY WITH PW VALUES LESS THAN 1.25 INCHES. NAM SURFACE DEWPOINTS OF MID/UPPER 60S ALSO SEEM MUCH TOO HIGH AND EXPECT MOST PLACES WILL BE DROPPING INTO THE 50S BY THE AFTERNOON. BEST 700-500MB Q VECTOR CONVERGENCE ALSO PASSES JUST TO OUR NORTH AND NORTHEAST. GIVEN THESE FACTORS WILL LEAVE THE AFTERNOON AND EARLY OVERNIGHT PERIODS DRY BUT THE POTENTIAL FOR A FEW STRAY SHOWERS MAY HAVE TO BE WATCHED. COULD ALSO BE A FEW LAKE EFFECT RAIN SHOWERS IN THE REGION BUT DRY AIRMASS...LOW INVERSION HEIGHTS...AND SLIGHT EASTERLY COMPONENT TO LOW LEVEL WINDS SUGGESTS MAINTAINING DRY FORECAST FOR OUR CWA. DELAY IN THE BEST CAA WILL ALSO ALLOW EARLY AFTERNOON TEMPS TO CLIMB INTO THE UPPER 70S BEFORE STEADILY FALLING TO AROUND 50F THURSDAY NIGHT. FRIDAY WILL SEEM DOWNRIGHT COLD AFTER RECORD HIGH TEMPERATURES EARLIER IN THE WEEK. 850MB TEMPS PLUNGE INTO THE LOW SINGLE DIGITS UNDER NORTHERLY FLOW STRAIGHT FROM THE ARCTIC. HIGHS WILL BE IN THE LOW TO MID 60S AT BEST AND LOWS WILL PLUMMET TO AROUND 40F BY FRIDAY NIGHT UNDER CLEAR SKIES AND LIGHT WINDS. TEMPS WILL MODERATE SLIGHTLY OVER THE WEEKEND BUT NO BIG WARMUPS IN STORE AS ANOTHER REINFORCING SHOT OF COOL AIR IS SCHEDULED TO ARRIVE EARLY NEXT WEEK. MOISTURE RETURN IS LIMITED AHEAD OF THIS NEXT FRONT SO WILL MAINTAIN DRY FORECAST FOR NOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED SEP 11 2013 CONFIDENCE IN CONVECTION THROUGH THE FIRST HALF OF THE PERIOD WANING AS OUTFLOW BOUNDARY CONTINUED TO WORK ACROSS THE AREA. AT 1730Z THIS FEATURE WAS LOCATED FROM PONTIAC MI SE TO BETWEEN WARSAW AND COLUMBIA CITY TO MONTICELLO. WHILE ACCAS FIELD HAS BEEN TRYING TO ESTABLISH ITSELF ALONG THIS FEATURE...STRONG MIXING HAS DECIMATED EARLIER CLOUD COVER WITH NEW DEVELOPMENT NOW BEING NOTED ALONG AND EST OF THE BOUNDARY AS CONVECTIVE TEMPS APPEARS NEARLY MET. BEHIND THIS FEATURE CHANCES FOR CONVECTION WILL LIKELY HINGE ON COLD FRONT DROPPING IN THIS EVENING. A STRAY SHOWER/STORMS CAN'T BE RULED OUT THIS AFTERNOON AT KFWA AS THE OUTFLOW BOUNDARY PASSES THROUGH AND INTERACTS WITH CURRENT CU FIELD. HOWEVER...GIVEN INHERITED TIMING OF TEMPO GROUP AND LOW CONFIDENCE...REMOVED MENTION OF ANY CONVECTION FROM BOTH SITES. TRENDS WILL BE MONITORED FOR INCLUSION OF CONVECTION ONCE AGAIN IN LATER AMENDMENTS/00Z TAFS. HAVE ALSO PUSHED BACK MAIN WIND SHIFT WITH COLD FRONT WITH SOMEWHAT SLOWER ARRIVAL INITIALLY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SYNOPSIS...FISHER SHORT TERM...MURPHY LONG TERM...AGD AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 11, 5:59 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 559 AM EDT WED SEP 11 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-121000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 559 AM EDT WED SEP 11 2013 /459 AM CDT WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S WITH HEAT INDICES PEAKING IN THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. HEAVY RAINFALL...THAT MAY CAUSE PONDING OF WATER ON ROADWAYS...IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-121000- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 559 AM EDT WED SEP 11 2013 /459 AM CDT WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE INTO THE LOWER 90S WITH HEAT INDICES PEAKING IN THE MID 90S THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. HEAVY RAINFALL...THAT MAY CAUSE PONDING OF WATER ON ROADWAYS...IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG RIP CURRENTS ARE EXPECTED TO DEVELOP ON LAKE MICHIGAN BEACHES THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-121000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 559 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. GUSTS TO NEAR 50 KNOTS WILL BE POSSIBLE WITH THE STRONGEST STORMS WITH LOCALLY HIGH WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT AND DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:42 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Sep 11, 5:16 PM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 44 min |
| Sep 11, 5:45 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 45 min |
| Sep 11, 6:29 PM EDT | Special Weather Statement | IWX | Hillsdale | 31 min |
| Sep 11, 3:19 PM EDT | Small Craft Advisory | IWX | 63 hr | |
| Sep 11, 6:47 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 28 min |
Nearby
Beach Hazards Statements in Michigan, 2013Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.